Fill Out Your Profile to share more about you. Learn more...

Cognition issues

Options
emiliamarty
emiliamarty Member Posts: 39

Hello

First post, from UK. Stage IV with bone mets, diagnosed 2022, after first multifocal diagnosis in 2018, mastectomy and DIEP. Stable so far with abemaciclib, denosumab and letrozole. Just started on Serena6 trial. I've been so impressed by the ballsiness of this forum and the amount of knowledge and critical thinking. Was curious as to whether anyone had asked their medical team about a means of combatting cognition issues? Here, at the leading hospital in London, there seems to be an attitude that 'we're saving your life, suck it up'. I'm curious as to whether anyone anywhere has investigated ie Adderall or Elvanse to combat the effects of letrozole? Thank you

Comments

  • emiliamarty
    emiliamarty Member Posts: 39
    Options

    I just want to still be myself, if you know what I mean.

  • threetree
    threetree Member Posts: 1,366
    Options

    Hello EmiliaMarty - Sorry to see that you haven't heard much from anyone here. You bring up a serious problem that I agree needs attention. I do seem to remember that over the years, some on here have referred to taking Ritalin (methylphenidate) and/or Adderall for their cognitive problems. You might want to try the search function at the top of this "active topic" page to look for all posts using both Adderall and Ritalin (or maybe even methylphenidate) as search terms. Hopefully others too, will come along with some comments.

  • divinemrsm
    divinemrsm Member Posts: 6,080
    Options

    emilia, I know there are women on this forum who use Ritalin or Adderal, not for cognitive issues, but to help with fatigue brought on by treatment. My oncologist prescribed it for me within the last year, the smallest dose of 5 mg extended release, with instructions to take once a day when needed. I think I took it on two different days. I sort of liked it, liked that I seemed to get a lot done in the day. However, and this may sound weird, but my husband said I discussed some kind of topic with him (on the day I took the Ritalin), and I could not recall having the conversation with him. I was not sure if that was due to the meds. So I haven’t taken it again, but I am thinking I do want try it a few more times, one or two days isn’t enough to see if it’s a good fit for me.

    It sounds like you’re wondering if the Adderal or Ritalin could improve your quality of life. Why not check into it and discuss it with you doctor? As for any attitude of medical personnel that “ we are saving your life, so suck it up”, it may be a matter of learning to ignore that and move forward with your own instincts. One thing I have learned over the years is I am my own best advocate. It is my life and I take it very seriously. I have learned various forms of sweet talking, cajoling, insistence and charm to get what I think is best for myself from the medical field. Yes, I most certainly listen to the doctors but I also have a say in all this, and when it comes to your health and well-being, you do, too.

  • sunnidays
    sunnidays Member Posts: 153
    Options

    I think its something that's not discussed enough everyone keeps saying its to do with menopause I am well over that, so it must be a side effect of the medication last week I went to work with my husband's phone even though I had picked up my own phone as well or I will get a complete blank for a few minutes.

  • emiliamarty
    emiliamarty Member Posts: 39
    Options

    Many thanks threetree, divinemrsm and sunnidays. I thought I had posted a proper reply but I can't see it here. I will try to be more proactive and book an appointment with my family practitioner.

  • emiliamarty
    emiliamarty Member Posts: 39
    Options

    I see your misplaced milk and phone theft, and raise you forgetting the word 'gerontology' while trying to discuss this with the oncologist…

  • emiliamarty
    emiliamarty Member Posts: 39
    Options

    Thank you very much threetree, divinemrsm and sunnidays. Back in 2018 when first prescribed letrozole I read several gerontology papers on the connection between oestrogen depletion and cognitive impairment and it frustrates me enormously that it's not considered a big deal. When I asked the oncologist last week I was told the issue was with the pharmaceutical companies not sponsoring trials into eg adderall, ritalin etc.

    I'll take heart from your words and be a bit more proactive and make an appointment with the GP. As I understand it, these drugs are essentially slow-release speed. Who knows, it might help? I haven't put any milk in the cupboard yet, or taken anyone else's phone, but I've had several instances where I cannot remember certain words, and words are my business, not that you'd know it these days!